Log in
MPN Voice
3,474 members5,182 posts

Hydroxy To Pegasys

I’m MPL/ET 2 years- I am about to come off hydroxy to go on to Pegasys, if you swapped, did you leave a gap between, if so, how long? Thank you for your help you guys on here are amazing.

11 Replies
oldestnewest

Hi I am like you and about to change from HU to Pegasys for my ET - and my consultant has put me on an overlap programme with a reduced HU dosage as I start injecting weekly with her checking me every couple of weeks as I settle in to Pegasys - it seems it can be slower to start acting in reducing platelets so best to have some HU still until it all kicks in - although no doubt it makes a difference what levels your counts are too as mine are rising again despite my HU. Go with what your consultants recommends for you, hopefully you have one well experienced in MPN. All the best

1 like
Reply

Great, thank you. Raff

Reply

I had a gap of 4 weeks between stopping hydroxy and starting the pegasys. That was more to do with checking that my fatigue etc was caused by the hydroxy than anything else.

Best of luck with the new treatment

Finbar

1 like
Reply

Thank you, really helpful. Raff

Reply

Hi, I've recently swapped from hydroxycarbamide to peg interferon with just a few days in between taking nothing. This was only because I was waiting for an appointment with my nurse to be shown how to inject. Good luck with the interferon.

Reply

Thank you, I’ve been having a lot of skin problems, that’s why I’m changing over. I understand Pegasys takes a while to work, so I won’t panic too much if My platelets go up for a little while. Thank you for taking the time to reply. Raff

Reply

I was having skin problems too with hydroxycarbamide and ended up with a skin cancer on my face, not good 😖

1 like
Reply

That’s not good at all, my skin problems were skin blemishes called Seborrheic keratosis, not dangerous but not very nice, but the skin over my eyes ie the corneas were also affected and I had abrasions on 6 occasions, so even though my haematologist said there was no evidence it was caused by hydroxy, however all this happened as soon as I started hydroxy. So she said it was best to come off hydroxy. Raff

Reply

Hi Raff. I am just completing the transition from Hydrea to Pegasys. I was on 1000 mg’s of hydrea each day and maintained that whilst commencing the Pegasys injections of 45 micrograms. After 3 injections my platelets had dropped from 490 to 335 and my haemo dropped me back to 500 mg’s. I’m due to have my 6th injection tomorrow and my latest blood test has shown my platelets are now 303, so my haemo texted me last night to cease taking Hydrea (Hoorah!!) after being on it for 2 years. I’m stoked! I’m to increase my Pegasys to 90 micrograms from tomorrows injection. I’ve had no side effects from pegasys and I’m a total fan of Peg Interferon.

Cheers

Mark

1 like
Reply

Hi, Mark, I’m feeling a lot more comfortable about changing now, at first I wasn’t sure as hydroxy was working ok to reduce my platelets, but was getting skin problems. Thank you for replying. Raff.

Reply

Hi there,

I have also just recently changed from hydroxy to Pegasys 9 weeks ago. I had an overlap of 2 weeks. When I started Peg, I dropped my dose of hydroxy from two tablets daily to one tablet daily.

The Pegasys had started working for me after 2 weeks which is why I was able to come off the hydroxy.

I presume your haematologist will closely watch your platelet levels when you first start Pegasys and adjust your hydroxy medication accordingly.

All the best!! If you have any other questions feel free to ask :D

Reply

You may also like...